Approximations for the long-term behaviour of an open-population epidemic model

Damian Clancy, Philip D. O'Neill, Philip Pollett

Research output: Contribution to journalArticle

Abstract

A simple stochastic epidemic model incorporating births into the susceptible class is considered. An approximation is derived for the mean duration of the epidemic. It is proved that the epidemic ultimately dies out with probability 1. The limiting behavior of the epidemic conditional on non-extinction is studied using approximation methods. Two different diffusion approximations are described and compared.
Original languageEnglish
Pages (from-to)75-95
Number of pages21
JournalMethodology and Computing in Applied Probability
Volume3
Issue number1
DOIs
Publication statusPublished - Mar 2001

Fingerprint Dive into the research topics of 'Approximations for the long-term behaviour of an open-population epidemic model'. Together they form a unique fingerprint.

Cite this